Discussions By Condition: General well-being

Dhea Side Affects

Posted In: General well-being 1 Replies
  • Posted By: Anonymous
  • July 19, 2008
  • 06:59 AM

I would like to know if anyone out there has had the side effects I experienced when taking the Dietary Supplement, DHEA, an over-the-counter pill. I took it from 1996-1998 when it had no warnings on the label and it said it was a Natural Yam Extract only. It caused me to have a great personality change, I acted totally out of character, behaved sexually immorally doing things I would never do with no one believing that was the culprit which I didn't even know at the time, aggressiveness, fearlessness, mania, less prissiness, sudden restroom attacks, energy galore which is why I started taking it after hearing about it on a national news segment Oct. 96, reappearance of a skin cancer - Melanoma, and the whole think ending with a total nervous breakdown. Now I am trying to deal with the total outcome of what happened and what keeps happening as a result of how this disaster lead from one thing to another in my life. At the time, I also had surgery on endometriosis and fibroids which I don't know if they were connected or not. My life has been turned upside down and I have been running to doctors and studying what happened to me ever since to make some since of this. I can't be the only one but I am the only one I can find. The only other people I can find are men who have come down with prostate cancer as a result. This supplement was a drug in the '80's but was removed from the market then by the FDA because it wasn't safe and is banned by many countries by entered our market again with the Dietary Supplement Act of 1994. There are no real controls on Supplements. I didn't understand how the FDA and Supplements work but I do now. Too late for me. Has anyone experenced anything like this? Please let me know. Maybe you didn't make the connection. It makes you very sexual.

Reply Flag this Discussion

1 Replies:

  • So what's wrong with being sexual? I'd say something was wrong if you weren't! I've been taking DHEA off n on for years. Haven't really noticed anything.... Maybe a little more aggitated feeling... or something like that. But that would go hand-in-hand with increased testosterone. If the DHEA led to too much DHT, you might end up with a large prostate (maybe cancer too,,, who knows). If anything, I'd say DHEA is like the movie "The Mask". It just makes you more of what you already are... sorta.... If it does anything at all.
    JustRandy 11 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?